ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Slow rotation of a sphere in a non-Newtonian fluid with or without suction or injection

Bhatnagar, RK (1964) Slow rotation of a sphere in a non-Newtonian fluid with or without suction or injection. In: Proceedings of the Indian Academy of Sciences - Section A, 60 (2). pp. 99-114.

[img] PDF
Injec.pdf - Published Version
Restricted to Registered users only

Download (526kB) | Request a copy
Official URL: http://www.springerlink.com/content/uj48588377m253...


The flow generated by the rotation of a sphere in an infinitely extending fluid has recently been studied by Goldshtik. The corresponding problem for non-Newtonian Reiner-Rivlin fluids has been studied by Datta. Bhatnagar and Rajeswari have studied the secondary flow between two concentric spheres rotating about an axis in the non-Newtonian fluids. This last investigation was further generalised by Rajeswari to include the effects of small radial suction or injection. In Part A of the present investigation, we have studied the secondary flow generated by the slow rotation of a single sphere in non-Newtonian fluid obeying the Rivlin-Ericksen constitutive equation. In Part B, the effects of small suction or injection have been studied which is applied in an arbitrary direction at the surface of the sphere. In the absence of suction or injection, the secondary flow for small values of the visco-elastic parameter is similar to that of Newtonian fluids with inclusion of inertia terms in the Oseen approximation. If this parameter exceeds Kc = 18R/219, whereR is the Reynolds number, the breaking of the flow field takes place into two domains, in one of which the stream lines form closed loops. For still higher values of this parameter, the complete reversal of the sense of the flow takes place. When suction or injection is included, the breaking of the flow persists under certain condition investigated in this paper. When this condition is broken, the breaking of the flow is obliterated.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Indian Academy of Sciences.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Depositing User: Ms TV Yashodha
Date Deposited: 22 Jun 2010 08:55
Last Modified: 19 Sep 2010 06:07
URI: http://eprints.iisc.ac.in/id/eprint/27999

Actions (login required)

View Item View Item